Alert archive / Tennessee / Special Weather Statements in 2012
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Oct 14, 2012, 10:33 PM CDT for Grundy County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 14, 2012, 10:33 PM CDT (03:33 UTC)
- Expired
- Oct 14, 2012, 11:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
County Grundy County, TN
The radar
The Northeast Alabama radar (KHTX), 55 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.6 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 297 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
871
WWUS84 KOHX 150333
SPSOHX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1033 PM CDT SUN OCT 14 2012
TNZ079-150400-
GRUNDY-
1033 PM CDT SUN OCT 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR GRUNDY COUNTY...
AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHWEST OF TRACY CITY...OR 15 MILES
SOUTHEAST OF MANCHESTER...MOVING EAST AT 35 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3529 8589 3534 8589 3537 8587 3538 8588
3545 8588 3549 8574 3549 8558 3531 8561
3527 8575
$$
21What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Oct 14, 8:29 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Oct 14, 8:29 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 829 PM CDT SUN OCT 14 2012 .UPDATE... LINES OF SHOWERS AND GUSTY WINDS WILL CONTINUE TO MOVE EAST THROUGH THE MID STATE THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. SUSTAINED WINDS AROUND 15 TO 25 MPH WITH GUSTS OVER 35 MPH ARE POSSIBLE. HIGHEST GUSTS ARE LIKELY WITHIN THE LINE OF PRECIP. WINDS WILL BECOME WESTERLY AROUND 5 MPH BEHIND THE FRONT...WILL LET THE WIND ADVISORY EXPIRE AT 10. THE FRONT IS EXPECTED TO CLEAR NASHVILLE BY 11 PM AND BE OUT OF THE CWA AROUND 2 AM. THE REMAINDER OF THE NIGHT SHOULD BE CALM WITH MOSTLY CLEAR SKIES. && .PREV DISCUSSION... /ISSUED 548 PM CDT SUN OCT 14 2012/ PREV DISCUSSION... /ISSUED 308 PM CDT SUN OCT 14 2012/ DISCUSSION...MAIN CONCERN CONTINUES TO BE POTENTIAL FOR THUNDERSTORMS AND RISK FOR SEVERE WX INTO THE EVENING. SO FAR...NOT MUCH GOING ON OTHER THAN GUSTY GRADIENT WINDS. A WEAK BAND OF SHOWERS HAS MOVED ACROSS THE MID STATE. A COUPLE OF MORE PRONOUNCED CELLS HAVE DEVELOPED IN THE SOUTHWEST COUNTIES...BUT STILL NOT STRONG ENOUGH TO PRODUCE LIGHTNING. EXTENSIVE CLOUD COVER HAS LIMITED HEATING AND SB CAPES REMAIN QUITE LOW. AS WE GO INTO LATE DAY...HEATING WILL BE LOST...BUT FALLING HEIGHTS AND MORE FOCUSED LIFT FROM APPROACHING FRONT COULD STILL HELP GENERATE SCATTERED THUNDERSTORMS. IF STORMS DEVELOP...THEY COULD EASILY PRODUCE STRONG WIND GUSTS. CURRENTLY THE FRONT IS MOVING INTO EAST AR. IT SHOULD BE PRESSING TOWARD THE TN RIVER BY 00Z...AND ON THE PLATEAU BY 06Z. THE WIND ADVISORY FOR 35 MPH PLUS GUSTS WILL REMAIN IN EFFECT UNTIL 7 PM. OVERNIGHT WINDS WILL DIMINISH AND COOLER AIR WILL FOLLOW THE FROPA...WITH TEMPS FALLING THROUGH THE 50S LATE NIGHT. MONDAY WILL BE A DECENT FALL DAY WITH HIGHS IN THE 60S TO AROUND 70 AND A NW BREEZE NEAR 10 MPH. MONDAY NIGHT WILL BE CLEAR AND A LITTLE CHILLY...WITH SUNNY AND NICE WX TUESDAY AS A SURFACE RIDGE SLIDES ACROSS THE AREA. THE NEXT RAIN CHANCE WILL BE MIDWEEK. MODELS ARE IN GOOD AGREEMENT THAT SHOWERS AND A FEW STORMS WILL FOCUS ALONG A COLD FRONT WEDNESDAY NIGHT. SEVERE THREAT DOES NOT LOOK HIGH WITH LIMITED INSTABILITY...BUT ONCE AGAIN...WIND FIELDS WILL BE STRONG. A SHOT OF COOLER AIR WILL FOLLOW THE FRONT AND DROP TEMPS TO NEAR NORMAL LEVELS LATE WEEK. AN UPPER LOW MAY GENERATE SOME PERIODS OF CLOUDS AND PERHAPS SMALL RAIN CHANCES INTO THE WEEKEND...BUT CONFIDENCE IS QUITE LOW ON ANY DETAILS...SO JUST POSTING A DRY FORECAST FOR NOW. 13 && .OHX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR TNZ005>011- 022>034-056>066-075-077>080-093>095. && 11
Hazardous weather outlook, Oct 14, 6:59 PM CDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 659 PM CDT SUN OCT 14 2012 TNZ005>011-022>034-056>066-075-077>080-093>095-152215- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 659 PM CDT SUN OCT 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 10 PM FOR MIDDLE TENNESSEE. SUSTAINED WINDS 15 TO 25 MPH WITH GUSTS OVER 35 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO REPORT HIGH WINDS...ESPECIALLY THOSE THAT CAUSE DAMAGE...TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 21
In the hours before
Special weather statement, Oct 14, 10:33 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1033 PM CDT SUN OCT 14 2012
TNZ079-150400-
GRUNDY-
1033 PM CDT SUN OCT 14 2012
...SIGNIFICANT WEATHER ADVISORY FOR GRUNDY COUNTY...
AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 9 MILES NORTHWEST OF TRACY CITY...OR 15 MILES
SOUTHEAST OF MANCHESTER...MOVING EAST AT 35 MPH.
WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3529 8589 3534 8589 3537 8587 3538 8588
3545 8588 3549 8574 3549 8558 3531 8561
3527 8575
21Nearby
Special Weather Statements in Tennessee, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.